Alert archive / Montana / Winter Storm Warnings in 2010
Winter Storm Warning 32, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Dec 2, 2010, 3:58 AM MST for 5 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Dec 2, 2010, 5:00 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2010, 3:58 AM MST (10:58 UTC)
- In effect from
- Dec 2, 2010, 5:00 AM MST
- Expired
- Dec 3, 2010, 4:46 AM MST
- In force
- 24 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Granite County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 78 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 1, 7:05 PM MST, 8 hours 53 minutes earlier.
Area forecast discussion, Dec 1, 7:05 PM MST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
705 PM MST WED DEC 1 2010
.DISCUSSION...FORECAST IS STILL GENERALLY ON TRACK FROM THE MID
AFTERNOON DISCUSSION...BUT DID MAKE A FEW ALTERATIONS TO THE
WINTER WEATHER ADVISORY. THE LOWER VALLEYS OF IDAHO ARE EXPECTED
TO SEE MAINLY RAIN UNTIL SNOW LEVELS DROP BEHIND THE COLD FRONT
THURSDAY NIGHT. THEREFORE HAVE REDEFINED THE ADVISORY IN THAT AREA
TO ABOVE 2000 FEET. ALSO ADDED A WINTER WEATHER ADVISORY FOR
MODERATE ACCUMULATIONS IN LEMHI COUNTY THURSDAY AND THURSDAY
NIGHT. THE GREATEST ACCUMULATIONS IN THAT REGION WILL LIKELY BE
FROM GIBBONSVILLE TO LOST TRAIL PASS...BUT THE VALLEYS WILL BE
IMPACTED AS WELL.
&&
.AVIATION...
A BRIEF PERIOD OF INCREASED CEILING HEIGHTS WILL QUICKLY END BY
THIS EVENING AS CLOUD COVER BEGINS TO ENTER THE REGION. LOWERED
CEILING AND WIDESPREAD SNOW WILL BEGIN AROUND 03Z THIS EVENING IN
IDAHO. THIS SNOW WILL THEN MOVE EASTWARD WITH MOST AIRFIELDS
SEEING LOW CEILING AND VISIBILITY BY THURSDAY MORNING. A SHORTWAVE
PASSAGE WILL CAUSE AN INCREASE IN SNOW BY THURSDAY AFTERNOON FROM
KMSO SOUTHWARD THAT WILL LIKELY LAST INTO THE OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 247 PM MST WED DEC 1 2010/
DISCUSSION...
TONIGHT/THURSDAY...PACIFIC MOISTURE CONTINUES TO STREAM INTO THE
NORTHERN ROCKIES REGION UNDER WESTERLY FLOW ALOFT TONIGHT. VALLEY
TEMPERATURES HAVE WARMED INTO THE 30S ACROSS MUCH OF THE AREA...
EVEN SOME LOWER 40S ACROSS CLEARWATER AND IDAHO COUNTIES THIS
AFTERNOON. WARMER NEAR THE SURFACE TONIGHT AND AGAIN ON THURSDAY
WILL LIKELY LIMIT SNOW ACCUMULATIONS DUE TO VARYING DEGREES OF
MELTING...WHICH WILL BE ESPECIALLY TRUE ON THURSDAY. ON THE OTHER
HAND...HIGHER TERRAIN WILL LIKELY SEE ADDITIONAL SNOW ACCUMULATION
IMPACTING TRAVEL OVER THE PASSES ALONG THE IDAHO/MONTANA BORDER. A
SURFACE LOW IS EXPECTED TO TREK ACROSS CENTRAL IDAHO/WEST-CENTRAL
MONTANA THURSDAY. THE TRACK OF THIS LOW WILL HOLD THE KEY TO WHEN
THE SNOW BEGINS AND HOW MUCH SNOW LOCATIONS LIKE THE
MISSOULA/BITTERROOT VALLEYS.
THURSDAY NIGHT...THE MAIN UPPER TROUGH AND ASSOCIATED COLD FRONT
WILL PASS THROUGH THE NORTHERN ROCKIES REGION. IT WILL BE DURING
THIS PERIOD WHERE WEST-CENTRAL MONTANA VALLEYS WILL SEE THE BEST
OPPORTUNITY FOR ACCUMULATING SNOW...WITH A QUICK SHOT OF LOCALLY
HEAVY SNOW WITH THE FRONT. WINTER WEATHER ADVISORIES HAVE BEEN
ISSUED TO ADDRESS SNOW CONCERNS...SEE BELOW.
FRIDAY...COLDER AIR WILL BE MOVING INTO THE REGION WITH THE
PASSAGE OF THE FRONTAL SYSTEM. PRECIPITATION WILL BECOME SHOWERY
AND MORE CONFINED TO THE MOUNTAINS. BREEZY WEST TO NORTHWEST WINDS
CAN BE EXPECTED IN THE AFTERNOON.
SATURDAY THROUGH WEDNESDAY...NO CHANGES MADE TO THE FORECAST
DURING THIS PERIOD.
AVIATION...
A BRIEF PERIOD OF INCREASED CEILING HEIGHTS WILL QUICKLY END BY
THIS EVENING AS CLOUD COVER BEGINS TO ENTER THE REGION. LOWERED
CEILING AND WIDESPREAD SNOW WILL BEGIN AROUND 03Z THIS EVENING IN
IDAHO. THIS SNOW WILL THEN MOVE EASTWARD WITH MOST AIRFIELDS
SEEING LOW CEILING AND VISIBILITY BY THURSDAY MORNING. A SHORTWAVE
PASSAGE WILL CAUSE AN INCREASE IN SNOW BY THURSDAY AFTERNOON FROM
KMSO SOUTHWARD THAT WILL LIKELY LAST INTO THE OVERNIGHT.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 5 AM THURSDAY TO 5 AM MST FRIDAY
BITTERROOT/SAPPHIRE MOUNTAINS...LOWER CLARK FORK REGION.
WINTER WEATHER ADVISORY FROM 11 AM THURSDAY TO 5 AM MST FRIDAY
POTOMAC/SEELEY LAKE REGION.
WINTER WEATHER ADVISORY FROM 11 AM THURSDAY TO 5 AM MST FRIDAY
BUTTE/BLACKFOOT REGION.
WINTER WEATHER ADVISORY FROM 2 PM THURSDAY TO 5 AM MST FRIDAY
MISSOULA/BITTERROOT VALLEYS.
ID...WINTER WEATHER ADVISORY FROM 5 AM THURSDAY TO 5 AM MST FRIDAY
EASTERN LEMHI COUNTY...WESTERN LEMHI COUNTY.
WINTER WEATHER ADVISORY FROM 1 AM THURSDAY TO 4 AM PST FRIDAY
FOR WHITE BIRD GRADE.
WINTER WEATHER ADVISORY FROM 1 AM THURSDAY TO 4 AM PST FRIDAY
ABOVE 2000 FEET FOR THE OROFINO/GRANGEVILLE REGION.
WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY NORTHERN
CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.
&&
UPDATE...WHITMORE/DICKERSON
PREVIOUS...MSJ/ZUMPFE/KITSMILLERHazardous weather outlook, Dec 1, 10:15 AM MST, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1015 AM MST WED DEC 1 2010 MTZ004-021200- LOWER CLARK FORK REGION- 1015 AM MST WED DEC 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER PACIFIC WEATHER SYSTEM WILL SPREAD SNOW ACROSS THE LOWER CLARK FORK REGION THURSDAY THROUGH THURSDAY NIGHT. ANOTHER ROUND OF MODERATE ACCUMULATIONS IN THE VALLEYS AND THE MOUNTAINS IS POSSIBLE. THIS EVENT WILL HAVE LESS WIND WITH IT BEING A MORE STEADY SNOW EVENT. NEVERTHELESS...IT WILL LIKELY HAVE AN IMPACT ON TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ006-MTZ006-043-021200- SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 1015 AM MST WED DEC 1 2010 /212 AM PST WED DEC 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER PACIFIC WEATHER SYSTEM WILL SPREAD SNOW ACROSS THE NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA THURSDAY THROUGH THURSDAY NIGHT. ANOTHER ROUND OF MODERATE ACCUMULATIONS IN THE VALLEYS AND THE MOUNTAINS IS POSSIBLE. THIS EVENT WILL HAVE LESS WIND WITH IT BEING A MORE STEADY SNOW EVENT. NEVERTHELESS...IT WILL LIKELY HAVE AN IMPACT ON TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-007-021200- NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- 1015 AM PST WED DEC 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT PERSISTENT LIGHT SNOW AND LOCALLY BREEZY WINDS WILL CONTINUE THROUGH EARLY MORNING. THIS WILL IMPACT TRAVEL IN THE HIGHWAY 11 AND HIGHWAY 12 CORRIDORS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER PACIFIC WEATHER SYSTEM WILL SPREAD SNOW ACROSS NORTH CENTRAL IDAHO THURSDAY THROUGH THURSDAY NIGHT. ANOTHER ROUND OF MODERATE ACCUMULATIONS IN THE VALLEYS AND THE MOUNTAINS IS POSSIBLE. THIS EVENT WILL HAVE LESS WIND WITH IT BEING A MORE STEADY SNOW EVENT. NEVERTHELESS...IT WILL LIKELY HAVE AN IMPACT ON TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ005-021200- MISSOULA/BITTERROOT VALLEYS- 1015 AM MST WED DEC 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY IS LOW. PLEASE SEE NEXT SECTION FOR A POTENTIAL WEATHER IMPACT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER PACIFIC WEATHER SYSTEM WILL SPREAD SNOW ACROSS THE MISSOULA AND BITTERROOT VALLEYS THURSDAY THROUGH THURSDAY NIGHT. ANOTHER ROUND OF MODERATE ACCUMULATIONS IN THE VALLEYS AND THE MOUNTAINS IS POSSIBLE. THIS EVENT WILL HAVE LESS WIND WITH IT BEING A MORE STEADY SNOW EVENT. NEVERTHELESS...IT WILL LIKELY HAVE AN IMPACT ON TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:02 PM MST | Winter Weather Advisory | MSO | Missoula, Ravalli | 15 hr |
Nearby
Winter Storm Warnings in Montana, 2010Winter Storm Warnings in Idaho, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.